MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (10CM); SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (10CM); SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported by customer that they had an incident this week with a midline product that affected the patient (the line was knotted).Additional information 06/14/2024: midline was inserted into a male patient rt upper arm.Insertion went smoothly.Felt slightly grainy at the very end of sliding the catheter off onto the guide wire.Sharp removed easily.No blood back through catheter when attempted to draw back through 10ml syringe.Attempted to withdraw midline catheter out of patient arm.Catheter was extremely stiff to remove almost as if it was caught on something.The catheter was able to slowly be removed using firm backward force.Near the very end of removal of catheter from patient arm is was very painful for patient.Midline catheter was removed intact but had a tight knot noted in the catheter.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a knot in the catheter is confirmed and was determined to be use-related.One 10 cm catheter from a 20 ga powerglide pro was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned catheter.A knot in the catheter was observed toward the distal end of the catheter.A microscopic observation revealed deformation of the catheter in the taper region of the distal end.The knot in the distal end of the returned sample was likely caused by repeated advancement and retraction of the catheter against resistance within the vessel.Evaluation of the returned catheter revealed no potential damage or defect related to the manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (20G) (10CM)
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19657351
Report Number3006260740-2024-03450
Device Sequence Number15165740
Product Code FOZ
UDI-Device Identifier00801741142673
UDI-Public(01)00801741142673(11)231015(17)250331(10)REHW1213
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue NumberF120100T
Device Lot NumberREHW1213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale